Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What are the side effects and taking Tancodep and how can it be dealt with?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hi everyone. My mom is having thyroid and her TSh T3 and T4 values are very high, like among them one is about '65'. And due to lack of proper consultaion she has being under medication from past 8 years and taking Sernac and TANCODEP. And due to some family problems, now she was in a very critical stage mentally.I havent seen her like that before, and she was over-reacting for every thing and she is frequently suffering from skin diseases. At present she is taking a drug : thyronorme-125mg(as per previous consultation prescribed) daily and Thyrocal (afternoon). Now we have stopped giving her TNACODEP and sernac, and she is seraching for them and taking those pills, and refueses to take other medication. Please explain me the proper suggestion for her medication and side effects of TANCODEP.
Posted Mon, 30 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shoaib Khan 51 minutes later
Brief Answer: Mostly withdrawal symptoms, thyronorm dose check Detailed Answer: Hello sir/ma'am and welcome. Thank you for writing to us. Tancodep is a medication that is used to treat depression and sernac is used to treat conditions like aggression, rage, aggitation and restlessness. The reason why your mother is over-reacting and may even lose her cool and get restless is due to the sudden withdrawal of these medications which would otherwise put her to rest and make her calm. If you wish to discontinue these medications, then a slow withdrawal will have to be initiated with the help of a doctor and under his/her supervision, not on your own. So please do consult a doctor regarding the same. As for the side effects of tancodep they can be: nausea, vomiting, dizziness, dry mouth, change in libido, headaches, etc. But the symptoms your mother is experiencing is from the sudden withdrawal of the drug. As for the medication thyronorm 125 mg which would have been advised for correction of hypothyroidism, this is a good medication but the dosage will have to be tapered based on the patients individual requirement, so please speak to your mother prescribing doctor for the same. I hope you find my response helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
Follow-up: What are the side effects and taking Tancodep and how can it be dealt with? 43 minutes later
Thank you Shoib, thyronorme 125mg power was prescribed to her when her tsh-27 (value) i.e almost 8 months back , but now her value of tsh- 65 (drastic change in her tsh value) , could you please tell me how much power (thyronorme ) should be taken and regarding food diet and etc. past 3-2 months her physical and mental strength has been decreased drastically, Is this because of increase in TSH hormone ?? If yes please prescribe me thee medication required.
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: All queries addressed sir/ma'am Detailed Answer: Hello once again and welcome. The dose of thyronorm is calculated based on the patients weight, usually between 1-2 mcg per kg. So, please do provide me with your mothers weight and I shall accordingly advise you with the dosage. As for diet, there are a number of things you can avoid and a number of items you should consume to promote good health for your thyroid. I shall list all my suggestions down for you: -Food rich in Iodine (eg. saltwater fish, sushi, nori rolls, iodized salt, etc.) -Meat -Poultry meat -Seafood (eg. salmon, tuna, etc) -Vegetables rich in selenium (eg. onions, garlic, etc.) -Milk and other dairy products -Whole refined grains -Avoid vegetables like spinach, sweet potatoes, horseradish, cauliflower, turnips, mustard greens, etc.) -Avoid coffee -Avoid peaches -Avoid millets -Avoid linseed -Avoid gluten containing food -Avoid canola oil -Avoid bamboo shoots -Avoid soya and other products containing it -Avoid peanuts As for the reduced physical tolerance and strength this is due to muscle weakness caused by hypothyroidism, and you could increase the amount of protein consumed, but only by a small amount, to promote muscle health. As for the mental/psychological changes this due to depression and impaired memory brought about by hypothyroidism as well, and can only be corrected by correction of the TSH level with the help of medication. I would strongly recommend a visit to a doctor at the earliest for rapid and effective correction of your mothers thyroid hormone levels to avoid any further complications. I hope you found my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Follow-up: What are the side effects and taking Tancodep and how can it be dealt with? 1 hour later
Thank you shoaib, My mother's weight is around 72kg. Please explain me the exact value of Thyronorme and remaining T3 and T4 are normal. I'll get a consultation as soon as possible and thank you very much for your valuable explanation.Also please suggest me how long that ( your prescribing) valued medication should continue, and from your experience please suggest me how long will my mom take to recover from this present situation??
Answered by Dr. Shoaib Khan 9 minutes later
Brief Answer: Dosage is right based on her weight Detailed Answer: Hello once again. Thank you for that information. As per your mother's weight the current dosage of 125 mcg is most accurate, raising the dosage more than this may not be safe. But clearly, the medication is not helping much, I would request you to visit your doctor as a change in the treatment regimen is in order. I also hope your mother is taking the medication early in the morning on an empty stomach and leaving at least a 30 minute gap between her dosage and her first meal of the day. There are other treatment approaches to treating hypothyroidism if medication is not being b\very helpful, so please do consider revisiting your mothers doctor at the earliest convenience. As for duration, I think it is clear that we cannot predict this as of now until the right treatment is being initiated based on your mothers requirements. I am sorry I could not make a change in the prescribed dosage as it would not be safe to increase the dosage without being able to monitor the response. This will have to be done only by a doctor in the same region. I hope this helps. Wishing your mother a speedy recovery and a healthy life thereafter. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor